Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 67, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 29, 2019, 3:12 PM EDT for Bradford County, Susquehanna County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2019, 3:12 PM EDT (19:12 UTC)
- Expired
- Jun 29, 2019, 4:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bradford County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 46 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 12:08 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:09 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 29, 2:09 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Binghamton NY 209 PM EDT Sat Jun 29 2019 .SYNOPSIS... A cold front will drop south through the region today bringing showers and thunderstorms. Some of the thunderstorms this afternoon could produce gusty winds across the southern tier and southern Catskills of New York, and northeast Pennsylvania. Scattered showers and isolated thunderstorms will continue on Sunday as an upper level low drops southeast out of Canada. High pressure will return on Monday with dry weather. && .NEAR TERM /THROUGH SUNDAY/... 1 pm update... Severe thunderstorm watch issued until 7 pm south central NY and NEPA. Cells beginning to pop. Better convection in central PA may brush Luzerne. Strength of the showers and thunderstorms should increase in the twin tiers then drop southeast late afternoon. 930 am update... Minor adjustments to the forecast mostly over the next 4 hours. The current batch of showers is heading out. The thunderstorms died as it moved into more stable air and lost its forcing. Some clearing is occurring in Western NY. This is helping remove the convective inhibition. Storms that were over Lake Erie were moving southeast now. Only isolated now and moving south of the area but foreshadowing what will happen here in the next 2 hours. One surface boundary is with the convection in nw pa and sw NY. Another is just over the Canadian border. both will move through our area providing a trigger. Still looking at the potential of severe weather mainly in the southern half of the CWA this afternoon. Biggest threat damaging winds, followed by large hail. Not too concerned with the flood threat given the movement and the dry weather of late. previous discussion... A weakening mid level wave is producing isolated to scattered showers across central New York early this morning. Later this morning a cold front will begin dropping south across the region increasing the areal coverage of the convective activity. Models indicate the southern tier, southern Catskills and northeast Pennsylvania will destabilize enough before frontal passage for MLCAPEs around 1500 J/kg. This combined with deep layer shear values around 35-40 knots and mid level flow at 30 knots will bring the potential for severe weather primarily over northeast Pennsylvania but possibly across the southern tier and southern Catskills. The main threat would be damaging winds and large hail. From the northern Finger Lakes to the western Mohawk Valley severe weather is unlikely. The convective activity will drop south of the Wyoming Valley by early evening. Highs will range from the upper 70s to lower 80s. Tonight...The overnight period will be mainly dry until late when an upper level low drops south to the Saint Lawrence Valley by morning. This will bring a chance for showers to the northern forecast area. Lows will range in the upper 50s to lower 60s. Sunday...The above mentioned upper level low will drop through eastern New York/western New England and off Long Island by evening. Showers will be most widespread from the western Mohawk Valley across the western Catskills during the morning and early afternoon period with just isolated coverage in the central southern tier and Finger Lakes. By mid/late afternoon the activity will be decreasing as this vertically stacked low drop south and east. Models continue to show some instability in the far east so will mention slight chance for thunder. By afternoon winds will gust around 25 mph with highs only in the mid 60s to lower 70s. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/... High pressure will build southeast into the region leading to a dry period. This high pressure system will bring in a cool and less humid airmass into the region as well. Lows Sunday night look to take a decent dip into the 50's with highs Monday back up into the 70's across the region on average. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Monday night: A cold frontal boundary will move through the region. Lift looks sufficient for some showers just out ahead of the front. Moisture and instability look limited overall. That should keep thunder chances fairly low and any showers on the spottier side. This front looks to clear our region fairly quickly as well. Clouds and showers look to keep low temperatures up around 60. Tuesday through Wednesday night: Another area of high pressure builds into the region leading to another mainly dry period. The one exception is a warm front is likely to approach the Finger Lakes late Wednesday which could be enough for a stray storm or two. Highs should range from the 70's into the 80's with lows in the low 60's. Thursday through Saturday: Several decaying fronts will move into the region coupled with moist southwesterly flow on the backside of a strong high pressure ridge in the southeast. The combination of these will likely lead to some shower and thunderstorm formation during the peak heating hours and evenings each day. Given the potential to impact outdoor plans on the 4th of July, stay tuned to the latest forecast updates as we get a better picture for what will happen getting closer to the holiday. With the added humidity lows should be warmer averaging in the mid 60's with highs well into the 80's. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... 130 pm update... In general VFR this afternoon into late tonight. Late tonight MVFR cigs drop south into CNY then continue through the morning. Showers and thunderstorms have developed in south central NY ahead of a cold front during the last hour. Have 1 or 2 hour tempos for MVFR thunderstorms ELM/BGM/ITH. After this drops southeast back to VFR. Thunderstorms are possible at AVP 19 to 21z with MVFR conditions. More are possible around 23z with less certainty so not included. SYR/RME should stay dry and VFR this afternoon. Late tonight MVFR cigs will reach RME at 08z, then SYR and south central NY by 12z. Fuel alternate cigs are likely at SYR/RME/BGM and maybe ITH. W/SW at 5-8 knots shifting to the northwest this afternoon around 10 knots. Light westerly winds this evening. Sunday west to northwest winds at 5 to 10 kts increasing to 10 to 15 kts with higher gusts by 15z. Outlook... Sunday afternoon...Occasional showers and thunderstorms with associated restrictions continue. Sunday night and Monday... VFR. Monday night and Tuesday...mainly VFR but possible restrictions in scattered showers and maybe a thunderstorm. Tuesday night and Wednesday...VFR. Thursday...mainly VFR but possible restrictions in scattered showers and thunderstorms. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...RRM/TAC NEAR TERM...RRM/TAC SHORT TERM...MWG LONG TERM...MWG AVIATION...TAC
Hazardous weather outlook, Jun 29, 12:14 PM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 1214 PM EDT Sat Jun 29 2019 NYZ062-PAZ038>040-043-044-047-048-072-301615- Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 1214 PM EDT Sat Jun 29 2019 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. ...POTENTIAL FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON INTO THE EVENING... Showers and thunderstorms are expected to drop southeast into northeast Pennsylvania and Sullivan County NY by early Saturday afternoon and last until the evening. Some thunderstorms will produce strong damaging winds and large hail. Monitor NOAA Weather radio, our website at weather.gov/bgm or your favorite media or social media outlet for the latest information. Listen for possible severe thunderstorm watches Saturday afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NYZ009-015>018-036-037-301615- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- 1214 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ022-024-055>057-301615- Steuben-Chemung-Tioga-Broome-Delaware- 1214 PM EDT Sat Jun 29 2019 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. ...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON INTO THE EVENING... Showers and thunderstorms are expected to drop southeast into into central New York midday on Saturday and last until late afternoon. A few thunderstorms to produce strong gusty winds and hail. Monitor NOAA Weather radio, our website at weather.gov/bgm or your favorite media or social media outlet for the latest information. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NYZ023-025-044>046-301615- Schuyler-Tompkins-Cortland-Chenango-Otsego- 1214 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. ...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON INTO THE EVENING... Showers and thunderstorms are expected to drop southeast into into central New York midday on Saturday and last until the late afternoon. There is a potential for a few thunderstorms to produce strong gusty winds and hail. Monitor NOAA Weather radio, our website at weather.gov/bgm or your favorite media or social media outlet for the latest information. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 29, 1:47 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Binghamton NY
147 PM EDT Sat Jun 29 2019
NYZ023>025-055-056-291830-
Chemung NY-Schuyler NY-Tioga NY-Broome NY-Tompkins NY-
147 PM EDT Sat Jun 29 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...CENTRAL SCHUYLER...
SOUTHWESTERN BROOME...NORTHEASTERN CHEMUNG...CENTRAL TIOGA AND
SOUTHWESTERN TOMPKINS COUNTIES UNTIL 230 PM EDT...
At 147 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South Danby to near Tyrone. Movement was
southeast at 20 mph.
Small hail and strong wind gusts will be possible with these storms.
Locations impacted include...
Vestal, Endicott, Newfield, Owego, Danby, Watkins Glen, Catharine,
Montour Falls, Newark Valley and Candor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4205 7592 4223 7683 4238 7706 4245 7707
4236 7638
TIME...MOT...LOC 1747Z 305DEG 16KT 4229 7648 4239 7701
BJGLocal storm report, Jun 29, 2:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
256 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG OWEGO 42.10N 76.26W
06/29/2019 TIOGA NY 911 CALL CENTER
TREE DOWN ON WIRES, WEST AVE. TIME ESTIMATED FROM
RADAR.
&&
HLCSpecial weather statement, Jun 29, 2:56 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Binghamton NY 256 PM EDT Sat Jun 29 2019 NYZ055-056-PAZ038-039-291945- Tioga NY-Broome NY-Susquehanna PA-Bradford PA- 256 PM EDT Sat Jun 29 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN BROOME...SOUTHEASTERN TIOGA...NORTHERN SUSQUEHANNA AND NORTHEASTERN BRADFORD COUNTIES UNTIL 345 PM EDT... At 256 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from Great Bend to Tioga Center. Movement was southeast at 20 mph. Small hail and strong wind gusts will be possible with these storms. Locations impacted include... Binghamton, Vestal, Endicott, Kirkwood, Conklin, Owego, Susquehanna, Susquehanna Depot, Hallstead and New Milford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4185 7550 4191 7616 4212 7643 4207 7572 TIME...MOT...LOC 1856Z 309DEG 16KT 4199 7574 4208 7635 BJG
Local storm report, Jun 29, 3:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL VESTAL 42.08N 76.05W
06/29/2019 E0.75 INCH BROOME NY NWS EMPLOYEE
123 RIDGE RD
&&
HLCSpecial weather statement, Jun 29, 3:09 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Binghamton NY
309 PM EDT Sat Jun 29 2019
PAZ047-292000-
Luzerne PA-
309 PM EDT Sat Jun 29 2019
...STRONG THUNDERSTORM WILL AFFECT...CENTRAL LUZERNE COUNTY UNTIL 400
PM EDT...
At 309 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pond Hill, or 8 miles northeast of Berwick, moving east at 30 mph.
Small hail and strong wind gusts will be possible with this storm.
Locations impacted include...
Nanticoke, Freeland, Ashley, Bear Creek, Dorrance, Slocum, White
Haven, Preston, Sugar Notch and Shickshinny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4107 7623 4123 7621 4119 7565 4117 7563
4116 7560 4112 7563 4112 7565 4113 7568
4109 7577 4105 7577 4101 7573 4098 7582
TIME...MOT...LOC 1909Z 279DEG 28KT 4113 7611
BJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:47 PM EDT | Special Weather Statement | BGM | Schuyler, Tioga | 43 min |
| Jun 29, 2:20 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 40 min |
| Jun 29, 2:56 PM EDT | Special Weather Statement | BGM | Broome | 49 min |
| Jun 29, 2:57 PM EDT | Areal Flood Advisory | BGM | Broome, Tioga | 3 hr |
| Jun 29, 4:13 PM EDT | Special Weather Statement | BGM | Broome | 47 min |
| Jun 29, 7:55 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 65 min |
| Jun 29, 3:09 PM EDT | Special Weather Statement | BGM | Luzerne | 51 min |
| Jun 29, 3:23 PM EDT | Special Weather Statement | BGM | Monroe | 52 min |
| Jun 29, 3:47 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 3 hr |
| Jun 29, 3:47 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 58 min |
| Jun 29, 3:55 PM EDT | Special Weather Statement | BGM | Bradford | 50 min |
| Jun 29, 4:04 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 56 min |
| Jun 29, 4:36 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 54 min |
| Jun 29, 4:50 PM EDT | Special Weather Statement | BGM | Pike | 55 min |
| Jun 29, 6:14 PM EDT | Special Weather Statement | BGM | Susquehanna | 46 min |
| Jun 29, 6:26 PM EDT | Special Weather Statement | BGM | Bradford | 34 min |
| Jun 29, 7:41 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 37 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.